Alert archive / Virginia / Flood Watches in 2025
Flood Watch 21, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flood watch at Jul 31, 2025, 12:44 PM EDT for 10 counties in Virginia. It took effect at Jul 31, 2025, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 31, 2025, 12:44 PM EDT (16:44 UTC)
- In effect from
- Jul 31, 2025, 8:00 PM EDT
- Expired
- Jul 31, 2025, 7:52 PM EDT
- In force
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, City of Buena Vista, VA, City of Lexington, VA, City of Lynchburg, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 4.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WGUS61 KRNK 311644
FFARNK
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
1244 PM EDT Thu Jul 31 2025
VAZ023-024-034-035-045>047-010100-
/O.NEW.KRNK.FA.A.0021.250801T0000Z-250801T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-
Buckingham-
Including the cities of Fincastle, Lynchburg, Appomattox,
Amherst, Buena Vista, Bedford, and Lexington
1244 PM EDT Thu Jul 31 2025
...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
TONIGHT...
* WHAT...Flooding caused by excessive rainfall is possible.
* WHERE...Portions of central, south central, and west central
Virginia, including the following counties, in central Virginia,
Amherst, Appomattox, Buckingham and Campbell. In south central
Virginia, Bedford. In west central Virginia, Botetourt and
Rockbridge.
* WHEN...From 8 PM EDT this evening through late tonight.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Slow moving thunderstorms producing very heavy rainfall on
already saturated soils will result in increased flash
flooding potential across the watch area.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be alert for possible Flood
Warnings. Those living in areas prone to flooding should be prepared
to take action should flooding develop.
&&
$$
BMG1 follow-up statement
965 WGUS61 KRNK 312352 FFARNK Flood Watch National Weather Service Blacksburg VA 752 PM EDT Thu Jul 31 2025 VAZ023-024-034-035-045>047-010100- /O.CAN.KRNK.FA.A.0021.250801T0000Z-250801T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox- Buckingham- Including the cities of Amherst, Buena Vista, Fincastle, Appomattox, Lexington, Lynchburg, and Bedford 752 PM EDT Thu Jul 31 2025 ...FLOOD WATCH IS CANCELLED... The Flood Watch is cancelled for portions of central, south central, and west central Virginia, including the following areas, in central Virginia, Amherst, Appomattox, Buckingham and Campbell. In south central Virginia, Bedford. In west central Virginia, Botetourt and Rockbridge. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ 11
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Jul 31, 3:55 AM EDT, 8 hours 49 minutes earlier.
Area forecast discussion, Jul 31, 3:55 AM EDT, 8 hours 49 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 355 AM EDT Thu Jul 31 2025 .SYNOPSIS... High pressure will gradually weaken as a cold front enters the area tonight from the north. Expect widespread showers and thunderstorms this afternoon and evening, with some redevelopment of showers and thunderstorms for Friday as the front slows down to our south. This activity will bring very heavy rainfall at times. Temperatures begin to cool down Friday into the weekend with a few mostly dry days. && .NEAR TERM /THROUGH FRIDAY/... As of 245 AM EDT Thursday... Key Messages: 1) Showers and thunderstorms are expected again today and tonight as a cold front shifts south. Very heavy rainfall is the main concern. 2) One more hot and humid day, but short of heat advisory criteria. This morning, Bermuda high pressure was located over FL and the east GA/Carolinas coastlines. This feature will dip farther south today as a broad trough encompasses much of the eastern CONUS. A couple areas of vorticity maxima, one originating from the Gulf Coast, and the other associated with the leading edge of the upper trough, will impact the Mid Atlantic today and tonight. A very slow moving summertime front will begin to impinge on our area from the north, arriving tonight. The increased forcing for ascent along with a very moist and hot air mass will trigger additional rounds of showers and storms beginning around noon and lasting through tonight. PWATs and specific humidity values are 2 to 3 standard deviations above normal according to NAEFS throughout much of the atmospheric column. PWATs will range from about 1.6 inches in SE WV to around 2.1 inches in northern NC and Southside VA today. This combined with slow storm motions between 5 to 15 kts, training storms, and deep warm cloud depths ahead of the cool front will produce another day of efficient and very heavy rainers. Expect total rainfall amounts to be between a quarter inch to pockets of 2+ inches, with higher amounts over the terrain. This will mean flash and urban and small stream flooding will be the biggest concerns once again. Instability looks to remain shy of 1500 J/kg, and shear will be marginal with relatively weak updrafts (straight up/straight down), so not expecting severe winds. In fact, the stronger storms and heaviest rains will be along the front to our north this afternoon, with parts of NE VA, PA, MD, and CT seeing the worst of it. The front arrives tonight, and will slow over the piedmont of NC overnight, clearing the area by morning. Dense fog, warm temperatures, and some stratus for the mountains are forecast again Friday morning with most areas having seen rain. As far as temperatures, the mountains will be in the 80s again today, with the piedmont seeing temperatures in the low 90s. Heat index values will peak in the lower 100s for perhaps an hour or two in a few spots east of a Lynchburg to Danville line, but overall we will be shy of the required 105 heat index for needed for an advisory east of the Blue Ridge. Confidence in the near term is moderate to high. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... ...As of 315 AM EDT THURSDAY... Key Messages: 1) Showers and storms on Friday, lesser chance over the weekend 2) Cooler temperatures through the weekend On Friday, a trough axis associated with the front which passed through the region on Thursday will settle overhead. This will provide another afternoon and evening with widespread storm coverage and the potential for heavy rain and flooding concerns, as there will still be plenty of available moisture. PWATs will still be above normal even in the wake of a front, with most of the area having a PWAT > 1.75". Saturday will be a little less active as we lose some moisture, and the trough axis is not so ideally located. Showers and storms will be most likely to form over the NC High Country and foothills, as well as the Grayson Highlands, but a few scattered showers could still reach further north into VA. The bigger story for Saturday will be the long-awaited arrival of much cooler temperatures and lower dewpoints. Highs in the 60s and 70s, and heat indices of similar values will be a reprieve from the muggy heat of the previous week. Sunday will be quite similar to Saturday, with a few less showers as high pressure descends from our north closer to the forecast area. The high will begin to establish a bit of a wedge pattern as it enters and settles into PA. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... ...As of 345 AM EDT THURSDAY... Key Messages: 1) Cooler temperatures persist, but moderate back towards normal during the week 2) Wedge eroded by midweek front Temperatures will remain cooler than they have been of late, with some assistance from a weak wedge forming due to a surface high to the northeast of the forecast area. However, temperatures will be moderating slowly back towards normal during the week. Rain chances will be low to start the week, but as a front advances through the TN Valley, it will begin to move off the high pressure area and erode the wedge, increasing rain chances daily throughout the week. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... As of 250 AM EDT Thursday... Rain showers with some embedded thunderstorms were moving up from central NC this morning along with a weak short wave and weak LLJ. This should stay away from TAF sites and gradually weaken as it moves north. LIFR to MVFR ceilings and visibilities in fog and stratus will continue this morning, improving around 14Z for a few hours. Additional +TSRA will develop around noon near BLF and LWB, and a little later for the remaining TAF terminals. This will continue into the evening, and will gradually weaken after 01/02Z. A front will push N to S across the area late tonight, with some clearing possible in the NC piedmont. Otherwise, expect dense fog and stratus once again through mid morning Friday. Southerly winds today become northerly tonight into Friday. .EXTENDED AVIATION OUTLOOK... A deepening trough overhead and the proximity of the front and plenty of moisture will trigger more showers and storms for Friday and Friday night. Should see additional widespread fog/some stratus Friday morning, then VFR expected for the most part Saturday through Monday. May see a few isolated afternoon storms over the southern Blue Ridge during that time. Winds turn more ENE for the weekend through Monday. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...SH NEAR TERM...SH SHORT TERM...VFJ LONG TERM...VFJ AVIATION...SH
Hazardous weather outlook, Jul 31, 6:02 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 602 AM EDT Thu Jul 31 2025 NCZ005-VAZ007-009>014-017>020-022>024-033>035-043-WVZ042>044-507-508- 011015- Rockingham-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Floyd- Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin- Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 602 AM EDT Thu Jul 31 2025 This Hazardous Weather Outlook is for north central North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a Marginal Risk of Excessive Rainfall leading to localized flash flooding today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk of Excessive Rainfall leading to localized flash flooding Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report any flooding in their area. NCZ001>004-018>020-VAZ015-016-032-011015- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Grayson-Carroll- Patrick- 602 AM EDT Thu Jul 31 2025 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. There is a Marginal Risk of Excessive Rainfall leading to localized flash flooding today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Slight Risk of Excessive Rainfall leading to localized flash flooding Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report any flooding in their area. NCZ006-VAZ044>047-058-059-011015- Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 602 AM EDT Thu Jul 31 2025 This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Today and tonight. There is a Marginal Risk of Excessive Rainfall leading to localized flash flooding today. Hot temperatures and high humidity will result in heat index values over 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk of Excessive Rainfall leading to localized flash flooding Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are requested to report any flooding in their area.
In the hours before
Special weather statement, Jul 31, 11:46 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1146 AM EDT Thu Jul 31 2025
VAZ034-035-311615-
Amherst VA-Bedford VA-
1146 AM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN BEDFORD AND SOUTHWESTERN AMHERST COUNTIES THROUGH 1215
PM EDT...
At 1146 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Big Island, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Big Island...
Naola...
Coleman Falls...
Pleasant View...
and Elon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3746 7941 3756 7943 3764 7924 3748 7914
TIME...MOT...LOC 1546Z 263DEG 9KT 3753 7934
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jul 31, 11:50 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1150 AM EDT Thu Jul 31 2025
NCZ019-311615-
Wilkes NC-
1150 AM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL WILKES COUNTY THROUGH 1215 PM EDT...
At 1148 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Maple Springs, or near Wilbar, moving east at 10
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wilbar...
Mulberry...
Cricket...
Wilkesboro Reservoir...
Buck...
Maple Springs...
and Millers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near W Kerr Scott Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3617 8144 3631 8134 3628 8111 3606 8127
TIME...MOT...LOC 1548Z 280DEG 8KT 3618 8135
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jul 31, 12:04 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1204 PM EDT Thu Jul 31 2025
VAZ013-311630-
Pulaski VA-
1204 PM EDT Thu Jul 31 2025
...A STRONG THUNDERSTORM WILL IMPACT
EAST CENTRAL PULASKI COUNTY THROUGH 1230 PM EDT...
At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Claytor Lake State Park, or near Dublin, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dublin...
Graysontown...
Claytor Dam...
and Claytor Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3711 8070 3706 8055 3705 8055 3705 8054
3704 8055 3705 8056 3705 8057 3704 8056
3701 8056 3700 8055 3696 8062 3702 8075
TIME...MOT...LOC 1604Z 290DEG 10KT 3704 8069
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jul 31, 12:08 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1208 PM EDT Thu Jul 31 2025
NCZ002-003-019-VAZ015-016-311645-
Surry NC-Wilkes NC-Alleghany NC-Grayson VA-Carroll VA-
1208 PM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT
EASTERN ALLEGHANY...NORTHWESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN CARROLL AND
SOUTHEASTERN GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 1245
PM EDT...
At 1208 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Barrett, or near Ennice, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Galax...
Sparta...
Ennice...
Mountain Park...
Bottom...
Cana...
and Roaring Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3638 8114 3666 8109 3663 8068 3632 8081
TIME...MOT...LOC 1608Z 290DEG 12KT 3651 8094
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jul 31, 12:30 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1230 PM EDT Thu Jul 31 2025
VAZ034-035-045-046-311700-
Amherst VA-Campbell VA-Bedford VA-Appomattox VA-
1230 PM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN APPOMATTOX...NORTHEASTERN BEDFORD...AND AMHERST COUNTIES
AND THE NORTHWESTERN CITY OF LYNCHBURG THROUGH 100 PM EDT...
At 1230 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Naola, or near Big Island, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lynchburg...
Amherst...
Forks Of Buffalo...
Clifford...
Big Island...
Coleman Falls...
and Madison Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3744 7885 3740 7942 3754 7950 3779 7909
3772 7907 3770 7904 3768 7897 3755 7890
3754 7884
TIME...MOT...LOC 1630Z 246DEG 23KT 3755 7926
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGSpecial weather statement, Jul 31, 12:43 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1243 PM EDT Thu Jul 31 2025
NCZ002-003-019-VAZ016-032-311715-
Surry NC-Wilkes NC-Alleghany NC-Patrick VA-Carroll VA-
1243 PM EDT Thu Jul 31 2025
...STRONG THUNDERSTORMS WILL IMPACT
SOUTHEASTERN ALLEGHANY...WESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHEASTERN CARROLL AND
SOUTHWESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 115 PM
EDT...
At 1242 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bottom, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Airy...
Fairview...
Flat Rock...
Dobson...
Traphill...
Cana...
and Mountain Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3635 8106 3651 8098 3656 8087 3656 8084
3657 8085 3663 8072 3667 8048 3631 8070
TIME...MOT...LOC 1642Z 262DEG 16KT 3649 8075
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDGThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:05 PM EDT | Flash Flood Warning | RNK | Giles | 3 hr |
| Jul 30, 9:31 PM EDT | Areal Flood Advisory | RNK | City of Roanoke, City of Salem | 103 min |
| Jul 30, 11:02 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, City of Radford | 118 min |
| Jul 30, 11:08 PM EDT | Areal Flood Advisory | RNK | Giles | 104 min |
| Jul 31, 11:46 AM EDT | Special Weather Statement | RNK | Amherst | 29 min |
| Jul 31, 12:04 PM EDT | Special Weather Statement | RNK | Pulaski | 26 min |
| Jul 31, 12:08 PM EDT | Special Weather Statement | RNK | City of Galax | 37 min |
| Jul 31, 12:30 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Jul 31, 1:10 PM EDT | Special Weather Statement | RNK | Buckingham | 35 min |
| Jul 31, 1:20 PM EDT | Special Weather Statement | RNK | Appomattox | 25 min |
| Jul 31, 1:45 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 45 min |
| Jul 31, 2:01 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista | 3 hr |
| Jul 31, 2:02 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Buckingham, Campbell, City of Lynchburg | 4 hr |
| Jul 31, 2:11 PM EDT | Areal Flood Advisory | RNK | Buckingham | 2 hr |
| Jul 31, 2:20 PM EDT | Special Weather Statement | RNK | Alleghany, Craig, City of Covington | 25 min |
| Jul 31, 2:47 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 28 min |
| Jul 31, 2:59 PM EDT | Areal Flood Advisory | RNK | Bath, Rockbridge | 2 hr |
| Jul 31, 3:06 PM EDT | Areal Flood Advisory | RNK | Botetourt | 2 hr |
| Jul 31, 3:08 PM EDT | Special Weather Statement | RNK | Appomattox | 37 min |
| Jul 31, 3:19 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 26 min |
| Jul 31, 3:23 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Lexington | 37 min |
| Jul 31, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke | 36 min |
| Jul 31, 3:50 PM EDT | Special Weather Statement | RNK | Bath | 25 min |
| Jul 31, 3:57 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 33 min |
| Jul 31, 4:01 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista | 29 min |
| Jul 31, 4:02 PM EDT | Areal Flood Advisory | RNK | Bedford, City of Lynchburg | 2 hr |
| Jul 31, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg | 62 min |
| Jul 31, 5:16 PM EDT | Special Weather Statement | RNK | Campbell | 29 min |
| Jul 31, 6:04 PM EDT | Special Weather Statement | RNK | Halifax | 26 min |
| Jul 31, 6:54 PM EDT | Special Weather Statement | RNK | Halifax | 51 min |
| Jul 31, 7:09 PM EDT | Areal Flood Advisory | RNK | Charlotte, Halifax | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.